Reactions 1704, p181 - 2 Jun 2018 Heparin-induced thrombocytopenia type II: case report A 56-year-old man developed heparin-induced thrombocytopenia type II during anticoagulation therapy with heparin [route and dosage not stated]. The man was hospitalised with terminal stage of chronic kidney failure secondary to polycystic kidney disease. During the admission, he was started on chronic program of haemodialysis. Three days after his first haemodialysis, an arteriovenous fistula was created. Fifteen days after haemodialysis was started, a significant decrease in the platelet count was noted. An immunoturbidimetric assay detected highly positive result for heparin-induced thrombocytopenia (HIT) antibodies (20.6 IU/mL) and a diagnosis of HIT type II was made. Consequently, the man’s therapy with heparin was switched to SC fondaparinux sodium [fondaparinux] 0.03 mg/kg. Soon after heparin discontinuation, his platelet number returned within reference levels. Fondaparinux sodium was given at the beginning of dialysis treatment. During the third hour of dialysis, plasma levels of fondaparinux sodium reached to toxic levels (0.71 mg/L). Two days later, at the second dialysis course, SC fondaparinux sodium was administered at 0.015 mg/kg, at the beginning of dialysis treatment. Despite the dose reduction of fondaparinux sodium, toxic levels of SC fondaparinux sodium was noted during the first hour (0.89 mg/L), second hour (0.77 mg/L) and third hour (0.84 mg/L) of dialysis. At the time of third haemodialysis course, SC fondaparinux sodium was switched to IV fondaparinux sodium at 0.03 mg/kg. Following IV administration of fondaparinux sodium at 0.03 mg/kg, fondaparinux sodium levels remained within normal range throughout the dialysis. Therefore, fondaparinux sodium at 0.03 mg/kg was continued intravenously during further haemodialysis. After four months, heparin was re-started and no thrombocytopenia was noted. Author comment: "Clinical suspicion for [heparin-induced thrombocytopenia] II was confirmed by a highly positive result for HIT-[antibodies] (20.6 IU/mL). The presence of HIT antibodies was detected with immunoturbidimetric assay". "When diagnosis was confirmed, heparin was discontinued." Kusic J, et al. Fondaparinux monitoring in a patient with heparin-induced thrombocytopenia on hemodialysis. Srpski Arhiv Za Celokupno Lekarstvo 144: 654-6, No. 11, Nov 2016. Available from: URL: https://doi.org/10.2298/ SARH1612654K - Serbia 803322907 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704
Reactions Weekly – Springer Journals
Published: Jun 2, 2018
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.
Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.
All the latest content is available, no embargo periods.
“Hi guys, I cannot tell you how much I love this resource. Incredible. I really believe you've hit the nail on the head with this site in regards to solving the research-purchase issue.”Daniel C.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud
“I must say, @deepdyve is a fabulous solution to the independent researcher's problem of #access to #information.”@deepthiw
“My last article couldn't be possible without the platform @deepdyve that makes journal papers cheaper.”@JoseServera